Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jun 8, 2017, 12:13 PM EDT for Okeechobee County, Saint Lucie County, Florida. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2017, 12:13 PM EDT (16:13 UTC)
- Expired
- Jun 8, 2017, 1:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Melbourne, FL
Counties Okeechobee County, FL, Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 81 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 4.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 854 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 558 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.0
The text
As transmitted.
871 WWUS82 KMLB 081613 SPSMLB Special Weather Statement National Weather Service Melbourne FL 1213 PM EDT THU JUN 8 2017 FLZ054-058-059-081715- St. Lucie FL-Okeechobee FL-Indian River FL- 1213 PM EDT THU JUN 8 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. LUCIE...EAST CENTRAL OKEECHOBEE AND SOUTH CENTRAL INDIAN RIVER COUNTIES UNTIL 115 PM EDT... At 1212 PM EDT, Doppler radar was tracking a strong thunderstorm 7 miles south of Fort Drum, moving northeast at 35 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Fort Pierce, Okeechobee, White City, Fort Pierce South and Country Hills Estates. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2724 8085 2739 8096 2763 8056 2741 8033 TIME...MOT...LOC 1612Z 234DEG 59KT 2742 8079 $$ Johnson
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 8, 10:51 AM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 8, 10:51 AM EDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1051 AM EDT Thu Jun 8 2017 .DISCUSSION... Morning visible satellite imagery denotes a weakening frontal boundary just to the north of the area, along with a few weak surface reflections, the first over the eastern Gulf just offshore Tampa, and the second offshore Jacksonville. Surface observations indicate the front is stretched from Flagler County to the Big Bend area, with breezy north flow and low clouds to the north of the boundary. Overall, conditions are not as supportive for widespread showers and thunderstorms like we've seen over the past several days; however, with the presence of more than adequate moisture along with the surface front and weak low, expect another day of scattered to numerous showers and isolated thunderstorms across the area. Ongoing showers and storms across Osceola and Brevard counties, a result of the deep southwest flow out ahead of the boundary, will continue to sink south and bring a greater chance for thunderstorms to Okeechobee County and the Treasure Coast. To the north, along and near the I-4 corridor, expect a renewed chance for measurable precipitation as near-surface convergence increases with the presence of the weak low transiting the area. Expect this activity to be more showery in nature with an isolated threat for thunderstorms. Somewhat drier air, especially considering how soupy it has been the past several days, will begin to advect in once the surface low passes and the weak front oozes into the area. Suspect this will significantly reduce precipitation chances across the north by mid to late afternoon, though additional showers may push onshore the Volusia County coast as onshore flow increases behind the boundary. && .AVIATION... Expect more breaks in the cloud cover today, however, with the presence of a weak front and more than adequate moisture, still expecting a high coverage of SHRA (isolated TSRA threat) across the area today, especially from KISM/KMCO/KTIX south. Need to watch KDAB for low clouds/stratus this afternoon as surface boundary and attendant northeast wind surge works its way down the coast. Conditions support the development of low clouds / stratus at aerodromes again late this evening and overnight. && .MARINE... Today-Tonight...Weak front to sag southward into the northern coastal waters by early this afternoon and into the central peninsula by late in the day, continuing southward during the evening/overnight. SWRLY morning winds will veer as the front approaches/passes over the next 24hrs. From SW ahead of the boundary to W/NW/N/NNE behind it. A late day northeast wind surge behind the frontal boundary may kick winds back up towards 15-18 kts across our northern waters. Seas generally 2-4 ft near shore, but as stated with the NE wind surge, seas may build up to 5-6 ft offshore Volusia late in the day and evening. Elsewhere, offshore seas will build 4-5 ft, perhaps 6 ft well offshore.Expect offshore moving showers/isolated storms again today, with gusty winds, ahead of the southward sinking front. && .PRELIMINARY POINT TEMPS/POPS... DAB 82 69 85 72 / 60 40 30 20 MCO 85 71 90 73 / 60 30 40 20 MLB 85 71 86 74 / 60 30 40 40 VRB 87 71 86 73 / 60 30 50 40 LEE 84 69 91 72 / 50 20 30 20 SFB 84 70 89 72 / 50 30 30 20 ORL 85 71 90 73 / 60 30 40 20 FPR 88 71 86 74 / 60 30 50 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Ulrich/Johnson
Hazardous weather outlook, Jun 8, 10:30 AM EDT, 1 hour 43 minutes before
Hazardous Weather Outlook...Updated National Weather Service Melbourne FL 1030 AM EDT Thu Jun 8 2017 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-090300- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 1030 AM EDT Thu Jun 8 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered shower and isolated lightning storms will continue to develop across east central Florida. After noon, showers are expected to increase becoming numerous and lightning storms to scattered in coverage. All of this activity will be out ahead of an approaching weak surface front and upper trough. Embedded showers and a few storms may become occasionally strong this afternoon with wind gusts to 50 mph and lightning. The areas of rain with embedded showers and isolated storms will move towards the northeast or east at 20 to 30 mph. .FLOOD IMPACT... Locally heavy rain accumulating up to 1 to 2 inches in a short period of time may cause temporary urban flooding in poor drainage locations, especially in areas which received heavy rain from past days storms. Drive times may be delayed. .MARINE THUNDERSTORM GUST IMPACT... Scattered showers and isolated thunderstorms will intermittently move offshore, north of the Cape this morning, at 25 knots. This afternoon scattered to numerous showers and isolated to scattered lightning storms will move off of the coast between Flagler Beach and Jupiter Inlet. As a result, there is a risk of wind gusts of 34 knots or greater along the intracoastal waters as well as the coastal Atlantic waters. .WIND AND SEA IMPACT... Prevailing southwest winds of 15 to 20 knots are forecast beyond 20 miles of the coast and small craft should exercise caution. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Scattered lightning storms are forecast through the weekend and into early next week. The primary hazards will be frequent lightning strikes, gusty winds, and heavy rainfall on both land and water near stronger storms. .SPOTTER INFORMATION STATEMENT... Spotters are requested to monitor the weather and self activate if needed. Rainfall reports regarding significant rainfall accumulations and related potential impacts are especially requested. Sedlock/Johnson
In the hours before
Local storm report, Jun 8, 11:07 AM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1107 AM EDT THU JUN 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 AM TSTM WND GST 1 ESE PATRICK AIRFORCE 28.23N 80.60W
06/08/2017 M39 MPH AMZ552 FL AWOS
AWOS AT PATRICK AIR FORCE BASE MEASURED PEAK WIND GUST OF
34KT/39MPH FROM THE SOUTHWEST.
&&
KRSpecial weather statement, Jun 8, 11:53 AM EDT, 20 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1153 AM EDT THU JUN 8 2017
FLZ047-054-081645-
Southern Brevard County FL-Indian River FL-
1153 AM EDT THU JUN 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL INDIAN RIVER AND
SOUTHEASTERN BREVARD COUNTIES UNTIL 1245 PM EDT...
At 1152 AM EDT, Doppler radar was tracking a strong thunderstorm near
Palm Bay, moving northeast at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Palm Bay, Melbourne, Sebastian, Fellsmere and Indian River Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2759 8064 2785 8087 2791 8087 2808 8058
2769 8036
TIME...MOT...LOC 1552Z 228DEG 9KT 2790 8068
JohnsonSpecial weather statement, Jun 8, 12:13 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Melbourne FL 1213 PM EDT THU JUN 8 2017 FLZ054-058-059-081715- St. Lucie FL-Okeechobee FL-Indian River FL- 1213 PM EDT THU JUN 8 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. LUCIE...EAST CENTRAL OKEECHOBEE AND SOUTH CENTRAL INDIAN RIVER COUNTIES UNTIL 115 PM EDT... At 1212 PM EDT, Doppler radar was tracking a strong thunderstorm 7 miles south of Fort Drum, moving northeast at 35 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Fort Pierce, Okeechobee, White City, Fort Pierce South and Country Hills Estates. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2724 8085 2739 8096 2763 8056 2741 8033 TIME...MOT...LOC 1612Z 234DEG 59KT 2742 8079 Johnson
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 6:47 AM EDT | Special Marine Warning | MLB | 88 min | |
| Jun 8, 11:53 AM EDT | Special Marine Warning | MLB | 82 min | |
| Jun 8, 11:53 AM EDT | Special Weather Statement | MLB | Indian River | 52 min |
| Jun 8, 1:31 PM EDT | Special Marine Warning | MLB | 59 min | |
| Jun 8, 1:45 PM EDT | Special Marine Warning | MLB | 60 min | |
| Jun 8, 2:26 PM EDT | Special Weather Statement | MLB | Brevard | 34 min |
| Jun 8, 2:51 PM EDT | Special Marine Warning | MLB | 54 min |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.